MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 11MM X 37CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 11MM X 37CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181137
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a micrusframe18 11mm x 37cm coil (mfr181137, 30537032) was advanced into a sl10 by stryker microcatheter, resistance was noted after advancing coil through the docking point of the introducer sheath and rhv and would not advance further inside mid shaft of the microcatheter.When pulling back coil, coil detached inside microcatheter and could not be removed.The coil and the microcatheter were removed from the patient and reassessed with new microcatheter and coil.The surgery was delayed by 5 minutes due to the reported event.The procedure was successfully completed.Initially, the coil was the first device advanced through the microcatheter (mc) after the micro guidewire was taken out.A continuous flush was used.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a micrusframe18 11mm x 37cm coil (mfr181137, 30537032) was advanced into a sl10 by stryker microcatheter, resistance was noted after advancing coil through the docking point of the introducer sheath and rhv and would not advance further inside mid shaft of the microcatheter.When pulling back coil, coil detached inside microcatheter and could not be removed.The coil and the microcatheter were removed from the patient and reassessed with new microcatheter and coil.The surgery was delayed by 5 minutes due to the reported event.The procedure was successfully completed.Initially, the coil was the first device advanced through the microcatheter (mc) after the micro guidewire was taken out.A continuous flush was used.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.A non-sterile micrusframe18 11mm x 37cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages were noted on the concomitant microcatheter (sl10 by stryker (inner diameter (id) 0.0165 in).The concomitant catheter was attempted to be flushed, however, strong resistance was felt.A 0.01328inch guidewire was inserted through the luer hub of the microcatheter and it got obstructed at 90 cm.An x-ray image was taken and the detached coil was found.A dissection was performed on the distal end of the microcoil and residues of dried blood were found.The id was measured at the dissected section, and it was found within specification.The catheter was dissected from the proximal end of the coil and a stretched condition was found.The microcoil measured 41.5 cm.No damages were noted on the articulation joint of the microcoil.A manufacturing record evaluation was performed for the finished device 30537032 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the coil being impeded was confirmed based on the stretched condition of the embolic coil.The coil appeared to be covered in enough dried residues that could have caused resistance, which ultimately resulted in the coil being prematurely detached.According to the risk documentation, friction/difficulty advancing a microcoil through a microcatheter is a potential issue that can occur during microcoil placement due to an adequate continuous flush not being established which can result in coil stretching.The issue reported regarding the detachment of the microcoil was confirmed as this component was found lodged within the microcatheter; however, the undamaged condition of the articulation joint indicates that the microcoil could have been thermo-mechanically detached, as there is no evidence of mechanical stress.Nevertheless, no clear root cause can be determined without the rest of the microcoil delivery system.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following cautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2¿3 cm).¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 11MM X 37CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17556624
Report Number3008114965-2023-00592
Device Sequence Number17372721
Product Code KRD
UDI-Device Identifier10886704078074
UDI-Public10886704078074
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberMFR181137
Device Lot Number30537032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 BY STRYKER MICROCATHETER.
Patient Age84 YR
Patient SexFemale